Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 87, NWS Blacksburg, VA

October 13, 2011Buckingham County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Oct 13, 2011, 2:01 AM EDT for Buckingham County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2011, 2:01 AM EDT (06:01 UTC)
Expired
Oct 13, 2011, 7:55 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 138 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WGUS51 KRNK 130601
FFWRNK
VAC029-131200-
/O.NEW.KRNK.FF.W.0087.111013T0601Z-111013T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 AM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 800 AM EDT.

* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR SHEPPARDS...OR 7 MILES     
  NORTHWEST OF FARMVILLE...MOVING NORTHEAST AT 15 MPH. MORE STORMS   
  ARE EXPECTED TO MOVE OVER THE AREA THROUGH 500 AM. AN ADDITIONAL 1 
  TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 500 AM. RUNOFF FROM THESE  
  EARLY MORNING STORMS WILL KEEP CREEKS AND STREAMS HIGH INTO THIS   
  MORNING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANDERSONVILLE...DILLWYN...GOLD HILL AND NEW CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3734 7846 3733 7849 3738 7859 3740 7859
      3739 7861 3774 7837 3772 7835 3772 7829
      3769 7826 3769 7824 3764 7824

$$

RCS
2 follow-up statements
285 
WGUS71 KRNK 130802
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 AM EDT THU OCT 13 2011

VAC029-131200-
/O.CON.KRNK.FF.W.0087.000000T0000Z-111013T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
402 AM EDT THU OCT 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
EASTERN BUCKINGHAM COUNTY...

AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN TRAINING OVER THE 
WARNED AREA. THE AXIS OF HEAVY RAIN IS MOVING TO THE EAST. LIGHT 
SHOWERS WILL REMAIN IN THE AREA THROUGH 600 AM. RUNOFF FROM THESE 
STORMS WILL LIKELY CONTINUE THROUGH THIS MORNING...KEEPING CREEKS 
AND STREAM HIGH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DILLWYN...GOLD HILL AND NEW CANTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO A HALF OF AN INCH ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

ANY REPORTS OF FLOODING...HIGH WATER OR ROAD CLOSURES SHOULD BE 
CALLED INTO THE NATIONAL WEATHER SERVICE AT...1...8 6 6...2 1 5...4 
3 2 4.

&&

LAT...LON 3734 7846 3733 7849 3738 7859 3740 7859
      3739 7861 3774 7837 3772 7835 3772 7829
      3769 7826 3769 7824 3764 7824

$$

RCS
702 
WGUS71 KRNK 131155
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 AM EDT THU OCT 13 2011

VAC029-131159-
/O.CAN.KRNK.FF.W.0087.000000T0000Z-111013T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
755 AM EDT THU OCT 13 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN BUCKINGHAM
COUNTY...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3734 7846 3733 7849 3738 7859 3740 7859
      3739 7861 3774 7837 3772 7835 3772 7829
      3769 7826 3769 7824 3764 7824

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 10:45 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Oct 12, 10:45 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1045 PM EDT WED OCT 12 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE ALONG THE MIDDLE ATLANTIC COAST
TONIGHT. MUCH OF VIRGINIA WILL BE IN BETWEEN A COASTAL BOUNDARY AND
A COLD FRONT ENTERING EXTREME SOUTHWESTERN VIRGINIA ON THURSDAY.
BEHIND THE COLD FRONT...A BREEZY FRIDAY WILL BE FOLLOWED BY HIGH
PRESSURE AND A MUCH WARMER END TO THE WEEKEND. NEXT WEEK STARTS
OFF WARM AND DRY WITH SOUTHWESTERLY FLOW.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1030 PM EDT WEDNESDAY...

FLOW IS BACKING AHEAD OF APPROACHING UPPER LEVEL TROUGH. THIS IS
RESULTING IN AN INCREASING IN CONVERGENCE EAST OF THE MOUNTAINS
VCNTY OF INSTABILITY AXIS THAT RUNS FROM RALEIGH NC TO
CHARLOTTSVILLE VA...LI OF ZERO TO M2 AND MLCAPE OF 500-1000. PWATS
WITHIN THIS AXIS ARE ON THE ORDER OF 1.50...SO SEE NO REASON FOR
SOME OF THIS RAIN TO BE LOCALLY HEAVY.

HAVE INCREASED POPS ALL AREAS EAST OF THE MTNS OVERNIGHT WITH
LIKELY TO CATEGORICAL POPS JUST EAST OF LYH/DAN. WIDESPREAD LIGHT
RAIN AND DRIZZLE CAN BE EXPECTED WITH EMBEDDED HEAVY RAIN SHOWERS.

WITH SURFACE LOW MOVING INTO THE LOWER OHIO VALLEY...SHOWERS WILL
BREAK CONTINUE TO BUBBLE UP THROUGH THE DAY THURSDAY. COLD FRONT
WILL BE NEAR VJI/MKJ LATE DAY WITH WARM SURGE/FRONT MOVING INTO
THE NC PIEDMONT AND VA SOUTHSIDE. SOME MODEL GUIDANCE IS
INDICATING CLEARING ACROSS THE SE CWA JUST AHEAD OF THE COLD FRONT
NEAR THE TRIPLE POINT AS EASTERLY UPSLOPE FLOW IS FINALLY ERASED.
IF THIS DOES INDEED HAPPEN...WITH IMPRESSIVE LLVL SHEAR...SEVERE
STORMS COULD AFFECT THIS PART OF THE CWA LATE THURSDAY OR THURSDAY
EVENING MOVING FROM SOUTH TO NORTH. WILL HIGHLIGHT IN THE HWO.
ALSO NAM IS INDICATING A STRIPE OF HVY RAINFALL IN THESE SAME
PARTS WITH ANY DEVELOPING STRONG STORMS...SO THIS WILL NEED TO BE
WATCHED TOO. DID PULL BACK ON MAX T SOMEWHAT WITH PESKY LOW CLOUDS
DESPITE THE TOASTY H85 TEMPS IN PLACE...GOING ON THE COOLER SIDE
OF GUIDANCE EXCEPT THE SOUTHSIDE/PIEDMONT WHERE CLOUDS MAY BREAK.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 315 PM EDT WEDNESDAY...

DEEP NEG TILT UPPER TROUGH WILL BE APCHG THE FORECAST AREA...WITH
STRONG SHORT WAVE ENERGY DIGGING INTO THE DEEP SOUTH. HAVE TRENDED
FCST TO THE SLOWER NAM AND ECMWF SOLUTIONS...WHICH DOES NOT CLEAR
THE PIEDMONT OF THE SFC FRONT ASSOCIATED WITH THE UPPER TROUGH UNTIL
AROUND 18Z/200 PM FRIDAY. HOWEVER...BY THURSDAY NIGHT...THE BETTER
LIFT AND DEEPER MOISTURE WITH THE SYSTEM WILL BE LIFTING NORTH AND
EAST OF THE FORECAST AREA...SO I HAVE LIKELY POPS ACROSS THE AREA
THURSDAY EVENING- SHOWERS WITH A CHC OF TSTMS...WITH POPS TRENDING
DOWN FROM SOUTHWEST TO NORTHEAST OVERNIGHT. I KEEP A MENTION OF
TSTMS IN THE PIEDMONT AREAS FRIDAY MORNING...THEN HAVE JUST WESTERN
UPSLOPE CLOUDS AND SHOWERS FRIDAY AFTERNOON INTO FRIDAY NIGHT. 6 HR
PRESSURE RISES FRIDAY NIGHT BEHIND THE FRONT ARE NEAR 6 MBS...AND
850 MB WINDS ARE AROUND 45 KTS...SO I EXPECT A WINDY LATE AFTERNOON
AND NIGHT FRIDAY...WITH GUSTS IN THE NC MTNS APCHG WIND ADVISORY
LEVELS. SATURDAY WILL CONTINUE BREEZY. AS FOR TEMPERATURES...
THURSDAY NIGHT SHOULD BE MILD WITH COLD AIR LAGGING UNTIL DURING THE
DAY FRIDAY. FRIDAY WILL SEE COOLER TEMPS IN THE MTNS...LOWER TO MID
60S...WITH CLOUDS AND COLD ADVECTION. AFTERNOON SUN AND DOWNSLOPE
WINDS IN THE FOOTHILLS AND PIEDMONT SHOULD ALLOW TEMPS TO CLIMB BACK
INTO THE LOWER AND MID 70S THERE. TURNING COLDER FRIDAY NIGHT WITH
LOWS IN THE 40S...AND WITH THE WIND IT WILL FEEL EVEN COLDER.
SATURDAY WILL BE A SEASONABLY COOL DAY WITH PLENTY OF SUN.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1150 AM EDT WEDNESDAY...

DURING THIS PORTION OF THE FORECAST PACKAGE...WE ARE EXPECTING THE
CLOSED LOW OVER THE GREAT LAKES SWING ONE FINAL PIECE OF ENERGY OUR
WAY IN THE FORM OF AN UPPER LEVEL DISTURBANCE AND ASSOCIATED WEAK
SURFACE COLD FRONT. GUIDANCE BETWEEN THE 12Z...8AM...GFS AND THE
00Z...8PM TUESDAY...ECMWF SOLUTIONS BOTH DEPICT THIS FRONT ENTERING
OUR REGION...BUT WITH LIMITED MOISTURE...AND WITH THE FEATURE
WASHING OUT ACROSS THE REGION. AS SUCH...WE ARE EXPECTING NO
PRECIPITATION SATURDAY NIGHT NIGHT THROUGH SUNDAY NIGHT AS THE AREA
WILL STILL BE UNDER THE INFLUENCE OF ZONAL FLOW DURING THIS TIME
PERIOD. ON MONDAY...WE ARE KEEPING THE FORECAST DRY...HOWEVER...WE
EXPECT ISOLATED COVERAGE TO BE JUST NORTH OF THE AREA IN THE
PROXIMITY OF THE APPROACHING COLD FRONT. ON SUNDAY NIGHT...WE WILL
CARRY A SLIGHT CHANCE OF SHOWERS ACROSS THE WESTERN AND NORTHERN
PARTS OF THE AREA IN RELATION TO THE ENTRY OF THE COLD FRONT INTO
THE REGION.

TUESDAY THROUGH WEDNESDAY...WE ARE EXPECTING A SIGNIFICANT SHIFT IN
OUR WEATHER PATTERN. WE WILL BE WATCHING A SHORTWAVE TROUGH MOVE OUT
OF SOUTH CENTRAL CANADA. THIS FEATURE WILL HELP TO BUILD RIDGING
OVER NEW ENGLAND WHICH IN TURN WILL HELP SHUNT THE SOUTHEAST
CANADIAN UPPER LOW TO THE EAST. TIMING OF THE NEW SHORTWAVE TROUGH
IS ABOUT 12 HOURS FASTER TO MOVE INTO AND THROUGH OUR REGION VIA THE
MORE PROGRESSIVE OPEN WAVE SOLUTION OF THE ECMWF...WHILE THE GFS
CLOSES THE SYSTEM OFF AND DEEPENS IT AS IT COMES THROUGH THE
AREA...ALONG WITH A MORE IMPRESSIVE ASSOCIATED SURFACE COLD FRONT.
WILL HAVE POP AND WEATHER GRIDS THAT HAVE THEIR ORIGINS WITH THE HPC
SOLUTION THAT MIRROR THE ECMWF SOLUTION MORE. HOWEVER...HAVE
TAILORED THESE TO REFLECT THE POTENTIAL FOR A SLOWER DEPARTURE OF
THE SYSTEM AS SUGGESTED BY THE GFS.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
AS OF 735 PM EDT WEDNESDAY...

SCT SHOWERS ACROSS EASTERN PORTIONS OF CWA WILL WEAKEN AND DIMINISH
WITH THE LOSS OF SOLAR HEATING THIS EVENING INTO TONIGHT. EASTERLY
WINDS WILL CONTINUE TO PUSH MOISTURE INTO OUR REGION TONIGHT INTO
THURSDAY. AN EXTENDED PERIOD OF IFR CIGS IS POSSIBLE FOR ALL OF
THE TAF SITES TONIGHT INTO THURSDAY.

DRIZZLE AND/OR DENSE FOG ARE MOST LIKELY TO DEVELOP AT LWB/LYH/DAN
AFTER MIDNIGHT...AND ALSO POSSIBLY ROA/BCB. VIS WILL IMPROVE
SLIGHTLY WITH SUNRISE BUT IFR CIGS ARE EXPECTED TO LAST INTO THE
MORNING WITH THE EXCEPTION OF BLF. SURFACE LOW PRESSURE MOVING
INTO THE OHIO VALLEY SHOULD ALLOW WINDS TO VEER...HOWEVER WITH
THAT COMES MORE RAIN AND CLOUDS SUCH THAT IFR CIGS MAY BE TOUGH TO
BREAK THURSDAY PM. SOME STRONG STORMS MAY ALSO AFFECT KDAN LATE
THURSDAY PM AND INTO THE EVENING.

WINDS FINALLY VEER TO THE SW THROUGH WSW HELPING TO POSSIBLY ERASE
THE LOW CIGS AS VFR RETURNS BEHIND THE FRONT ALTHOUGH LOW LVL
UPSLOPE CLOUDINESS MAY KEEP CIGS IN THE MVFR/IFR RANGE IN BLF/LWB.
HIGH PRESSURE BUILDS IN FROM THE LOWER OHIO RIVER VALLEY SATURDAY
WITH VFR CONDITIONS WHICH WILL CONTINUE INTO SUNDAY AND MONDAY.

&&

.EQUIPMENT...
PROBLEM HAS BEEN IDENTIFIED AT KFCX AND PART IS ON ORDER WHICH
WILL ARRIVE THIS EVENING OR THURSDAY MORNING AT THE LATEST.
EXPECTING RADAR TO BE BACK IN OPERATION BY THURSDAY PM.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/KM
NEAR TERM...KM/PM
SHORT TERM...JJ
LONG TERM...DS
AVIATION...KK/KM
EQUIPMENT...
Hazardous weather outlook, Oct 12, 3:32 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT WED OCT 12 2011

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-045>047-
WVZ042>045-131945-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-
MONROE-GREENBRIER-
332 PM EDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG MAY DEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF DENSE FOG MAY PERSIST EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044-058-059-131945-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
332 PM EDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF DENSE FOG MAY DEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE STORMS MAY DEVELOP LATE THURSDAY AND THURSDAY EVENING
AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE OF DAMAGING WINDS
AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:01 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg29 min
Oct 13, 3:42 PM EDTSpecial Weather StatementRNKSmyth48 min
Oct 13, 3:46 PM EDTSpecial Weather StatementRNKCity of Danville29 min
Oct 13, 4:09 PM EDTSpecial Weather StatementRNKBland36 min
Oct 13, 7:10 PM EDTSpecial Weather StatementRNKBuckingham35 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.